Alert archive / Indiana / Tornado Warnings in 2010

Tornado Warning 12, NWS Indianapolis, IN

June 6, 2010Carroll County, Indiana

NWS Indianapolis, IN issued this tornado warning at Jun 6, 2010, 1:06 AM EDT for Carroll County, Indiana. It was in force for 18 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 6, 2010, 1:06 AM EDT (05:06 UTC)
Expired
Jun 6, 2010, 1:24 AM EDT
In force
18 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon

County Carroll County, IN

The radar

The Northern Indiana radar (KIWX), 108 km from the middle of the area, began a volume at 05:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 6, 1:17 AM EDTTORNADOYeoman, INNUMEROUS STRUCTURES DAMAGED INCLUDING SEVERAL HOMES, A CHURCH AND AT LEAST 13 BARNS. DAMAGE OCCURRED IN A CORRIDOR FROM YEOMAN TO THE EASTERN EDGE OF THE COUNTY.
Jun 6, 1:24 AM EDTTORNADO5 Ese Yeoman, INTORNADO SILHOUETTED BY LIGHTNING APPROXIMATELY 1 MILE SOUTH AND 5 MILES EAST OF YEOMAN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 10:11 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 5.1 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2010-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1457 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2010-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 249 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1457 J/kg
Mixed-layer CIN
-146 J/kg
Mixed-layer LCL
1235 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
249 m²/s²
0-3 km storm-relative helicity
352 m²/s²
Significant tornado parameter
0.6
Supercell composite
6.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

540 
WFUS53 KIND 060506
TORIND
INC015-060545-
/O.NEW.KIND.TO.W.0012.100606T0506Z-100606T0545Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
106 AM EDT SUN JUN 6 2010

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN CARROLL COUNTY IN NORTH CENTRAL INDIANA...

* UNTIL 145 AM EDT

* AT 106 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED NEAR MONTICELLO...AND MOVING EAST AT 30 MPH.

* THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHWESTERN
  CARROLL COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4074 8651 4067 8655 4061 8663 4062 8678
      4071 8678 4073 8678 4075 8675 4075 8655
TIME...MOT...LOC 0506Z 270DEG 25KT 4072 8671

$$

77/TDUD
1 follow-up statement
752 
WWUS53 KIND 060524
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
124 AM EDT SUN JUN 6 2010

INC015-060535-
/O.CAN.KIND.TO.W.0012.000000T0000Z-100606T0545Z/
CARROLL-
124 AM EDT SUN JUN 6 2010

...THE TORNADO WARNING FOR NORTHWESTERN CARROLL COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 4074 8651 4067 8655 4061 8663 4062 8678
      4071 8678 4073 8678 4075 8675 4075 8655
TIME...MOT...LOC 0525Z 270DEG 25KT 4072 8654

$$

77/TDUD

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this tornado warning went out at Jun 6, 1:00 AM EDT, 6 minutes earlier.

Area forecast discussion, Jun 6, 1:00 AM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
100 AM EDT SUN JUN 6 2010

.UPDATE...
UPDATED AVIATION SECTION.

&&

.SYNOPSIS...
LOW PRESSURE LOCATED OVER NORTHERN ILLINOIS WILL TRACK RAPIDLY EAST
ACROSS THE SOUTHERN GREAT LAKES TONIGHT.  A TRAILING COLD FRONT FROM
THE LOW TO NORTHERN MISSOURI WILL MOVE INTO NORTHWEST INDIANA BY 06Z
AND TO NEAR THE OHIO RIVER BY 12Z SATURDAY.  NUMEROUS THUNDERSTORMS
WERE OCCURRING ALONG AND AHEAD OF COLD FRONT.  AS FRONT
APPROACHES...CHANCES FOR SEVERE WEATHER WILL INCREASE ACROSS CENTRAL
INDIANA OVER THE NEXT SEVERAL HOURS.

&&

.NEAR TERM /TONIGHT AND SUNDAY/...

NUMEROUS THUNDERSTORMS...SOME SEVERE WERE OCCURRING ACROSS NORTHERN
ILLINOIS TO NORTHERN MISSOURI. THESE THUNDERSTORMS SHOULD REACH OUR
FAR NORTHWEST SHORTLY BEFORE MIDNIGHT AND SPREAD SOUTHEAST ACROSS
CENTRAL INDIANA SHORTLY AFTER MIDNIGHT. HAVE ADJUSTED TIMING A
LITTLE TOWARDS RAPID REFRESH MODEL. GRIDDS HAVE BEEN UPDATED TO
REFLECT THE SLOWER ONSET OF STORMS.  HOWEVER SINCE TORNADO WATCH
WILL LIKELY BE ISSUED IN THE NEXT HOUR WILL HOLD OFF ON ZFP PRODUCT
UNTIL NEW WATCH IS ISSUED.

THE CONVECTION DEVELOPING BACK NEAR THE LOW WILL IS EXPECTED TO BE
MORE SIGNIFICANT AND HAVE THE BEST CHANCE AT PRODUCING SEVERE
WEATHER ACROSS THE FORECAST AREA AS IT EXPANDS SOUTH AND EAST INTO
OUR NORTHERN COUNTIES DURING THE EVENING.

0-1KM SRH REMAIN EXTREMELY IMPRESSIVE AHEAD OF THE LOW THIS
EVENING...AND WITH BL SHEAR INCREASING TO NEAR 50KTS AHEAD OF THE
UPPER TROUGH AND EXCELLENT DIFFLUENCE ALOFT...EXPECT THUNDERSTORMS
WILL CONSOLIDATE INTO A BOW ECHO OR DERECHO WITH EMBEDDED SUPERCELLS
AND IMPACT NORTHERN COUNTIES AFTER SUNSET. DAMAGING WINDS REMAIN THE
GREATEST CONCERN...WITH LARGE HAIL AND ISOLATED TORNADOES ALSO
POSSIBLE. THE STORMS SHOULD EXHIBIT A GRADUAL WEAKENING TREND AS
THEY SURGE SOUTH OVERNIGHT THROUGH THE FORECAST AREA AND
HEATING/INSTABILITY WANES. THESE STORMS WILL ALSO PRODUCE TORRENTIAL
RAINFALL WITH PWATS HOVERING NEAR 2 INCHES. WHILE LOCALIZED FLOODING
WILL BE POSSIBLE...RELATIVELY FAST STORM MOTION SHOULD KEEP STORMS
FROM TRAINING.

SHOWERS MAY LINGER FOR A FEW HOURS ACROSS THE SOUTHEAST COUNTIES
SUNDAY MORNING. LOW CLOUDS WILL SLOWLY LIFT OUT INTO A CUMULUS FIELD
BY EARLY AFTERNOON AS DRIER AIRMASS EXPANDS INTO THE REGION AND COLD
ADVECTION PERSISTS. MODEL GUIDANCE CONTINUES TO ADVERTISE SOME WEAK
INSTABILITY BELOW A MID LEVEL CAP SUNDAY AFTERNOON AND EVENING. THIS
MAY BE ENOUGH TO GENERATE AN ISOLATED SHOWER OR TWO AS MID LEVEL
SHORT WAVE PASSES THROUGH NORTHERN INDIANA. WITH COVERAGE EXPECTED
TO BE SPARSE AND PRESENCE OF THE CAPPING INVERSION...HAVE CONTINUED
TO KEEP ANY PRECIP MENTION OUT OF THE FORECAST DURING THIS
TIMEFRAME. NORTHWEST WINDS WILL BE GUSTY THROUGHOUT THE DAY.

TEMPS...NEAR WARMER MAVMOS GUIDANCE FOR LOWS OVERNIGHT WITH CLOUDS
AND PRECIP FOR MUCH OF THE NIGHT. WENT A DEGREE OR TWO WARMER THAN
MOS SUNDAY WITH EXPECTED SUNSHINE IN THE AFTERNOON AND SUGGESTED LOW
LEVEL THICKNESSES.

&&

.SHORT TERM /SUNDAY NIGHT AND MONDAY/...
MODELS IN AGREEMENT AND APPEAR REASONABLE ON BUILDING SURFACE HIGH
PRESSURE ACROSS THE GREAT LAKES AND OHIO VALLEY ON SUNDAY NIGHT AND
MONDAY AS A RIDGE AMPLIFIES ACROSS THE PLAINS AND AN UPPER LOW SPINS
OVER QUEBEC. THIS SHOULD RESULT IN A DRY PERIOD IN THE NORTHWEST
FLOW. COULD SEE SOME CIRRUS OR AC AS IMPULSES DIVE SOUTHEAST OVERTOP
THE UPPER RIDGE ACROSS THE OHIO VALLEY. 850 MILLIBAR TEMPERATURES
MIXED DOWN AND SOME CLOUDS FAVOR THE NOT AS WARM MAV GUIDANCE.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
UPPER RIDGE WILL GRADUALLY MOVE EAST NEXT WEEK AND BUILD ACROSS THE
SOUTH AND OHIO VALLEY LATE IN THE WEEK. PRIOR TO THE RIDGE BUILDING
ACROSS THE OHIO VALLEY...SEVERAL SHORT WAVES ARE EXPECTED TO MOVE
THROUGH THE FLATTENING FAST UPPER FLOW AND RESULT IN ANOTHER
UNSETTLED PERIOD WITH POTENTIAL MCS ACTIVITY STARTING MONDAY NIGHT
AND CONTINUING THROUGH MID WEEK. COULD ALSO SEE SOME STORMS ON
FRIDAY AS MODELS HAVE THE NORTHERN PERIPHERY OF THE UPPER RIDGE
ACROSS THE LOWER GREAT LAKES WITH VARIOUS DISTURBANCES PASSING
THROUGH. WILL HAVE TO WATCH OUT FOR HYDRO ISSUES THROUGH THE WEEK AS
THE STORMS THIS WEEKEND COULD AGAIN SATURATE THE GROUNDS. WITH THE
UPPER RIDGE BUILDING ACROSS THE OHIO VALLEY LATE WEEK...COULD EVEN
SEE TEMPERATURES IN THE 90S ACROSS THE SOUTHWEST BY FRIDAY.
HOWEVER...HPC FAVORING THE SLOWER ECMWF SOLUTION REGARDING THE UPPER
RIDGE BUILDING AND AS IT TENDS TO DO BETTER IN THE EXTENDED WITH
OVERALL SYNOPTIC PATTERN. STILL 90 DEGREES LOOKS REACHABLE ON FRIDAY
AND CERTAINLY BY SATURDAY.

&&

.AVIATION.../060600Z TAFS/...

A BROKEN LINE OF TSRA WILL MOVE ACROSS CENTRAL INDIANA THROUGH 09Z
OR SO. BASED ON CURRENT RADAR TRENDS...WENT TSRA WHERE CONFIDENCE IS
HIGHEST AND VCTS IN LOWER CONFIDENCE AREAS. MVFR OR LOWER CONDITIONS
ARE POSSIBLE IN TSRA.

CONVECTION SHOULD TAPER OFF AFTER 09-10Z...BUT LEFT VCSH IN TAFS
THROUGH DAYBREAK. AFTER TSRA LINE MOVES THROUGH...MVFR CONDITIONS
WILL DEVELOP.

MVFR CONDITIONS WILL CONTINUE THROUGH MID MORNING IN WAKE OF THE
LINE OF CONVECTION/COLD FRONT...AND CEILINGS WILL THEN IMPROVE TO
VFR CATEGORY BY LATE MORNING.  SOUTHWEST WINDS WILL PICK UP WITH
FRONTAL PASSAGE. SUSTAINED WIND SPEEDS WILL RANGE BETWEEN 12 TO 16
KTS WITH GUSTS TO 25 KTS. WINDS WILL VEER TO THE NORTHWEST AFTER THE
COLD FRONT PASSES AND WILL REMAIN BREEZY THROUGH LATE
AFTERNOON...BUT GUSTS WILL TAPER OFF BY MIDDAY.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SYNOPSIS...RYAN/JH
NEAR TERM...RYAN/JH
SHORT TERM...MK
LONG TERM....MK
AVIATION...TDUD/50
Hazardous weather outlook, Jun 5, 2:56 PM EDT, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
256 PM EDT SAT JUN 5 2010

INZ021-028>031-035>049-061000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-
256 PM EDT SAT JUN 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND TONIGHT. THERE IS A MODERATE
RISK THAT SOME OF THESE STORMS MAY BE SEVERE. THE MAIN THREATS
FROM ANY STORM THAT BECOMES SEVERE WILL BE LARGE HAIL AND DAMAGING
STRAIGHT LINE WINDS. HOWEVER AN ISOLATED TORNADO CANNOT BE RULED
OUT. SEVERE STORMS WILL BE MOST LIKELY DURING THE AFTERNOON AND
EVENING HOURS. LIGHTNING AND BRIEF HEAVY RAIN ARE THREATS FROM ANY
THUNDERSTORM.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A CHANCE FOR THUNDERSTORMS ON SUNDAY MORNING AS COLD
FRONT EXITS CENTRAL INDIANA. ANY STORMS ON SUNDAY MORNING ARE NOT
EXPECTED TO BE SEVERE. HOWEVER...LIGHTNING IS A THREAT WITH ANY THUNDERSTORM.

ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE TUESDAY AND WEDNESDAY.
LIGHTNING IS A HAZARD IN ANY THUNDERSTORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ051>057-060>065-067>072-061000-
VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-
BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-
JENNINGS-
256 PM EDT SAT JUN 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK
THAT SOME OF THESE STORMS MAY BE SEVERE. THE MAIN THREATS FROM ANY
STORM THAT BECOMES SEVERE WILL BE LARGE HAIL AND DAMAGING STRAIGHT
LINE WINDS. HOWEVER AN ISOLATED TORNADO CANNOT BE RULED OUT.
SEVERE STORMS WILL BE MOST LIKELY DURING THE AFTERNOON AND EVENING
HOURS. LIGHTNING AND BRIEF HEAVY RAIN ARE THREATS FROM ANY
THUNDERSTORM.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A CHANCE FOR THUNDERSTORMS ON SUNDAY MORNING AS COLD
FRONT EXITS CENTRAL INDIANA. ANY STORMS ON SUNDAY MORNING ARE NOT
EXPECTED TO BE SEVERE. HOWEVER...LIGHTNING IS A THREAT WITH ANY THUNDERSTORM.

ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE TUESDAY AND WEDNESDAY.
LIGHTNING IS A HAZARD IN ANY THUNDERSTORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

KOCH/PUMA

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 1:21 AM EDTTornado WarningINDCarroll15 min
Jun 6, 2:26 AM EDTAreal Flood AdvisoryINDHoward3 hr
Jun 6, 7:03 PM EDTTornado WarningINDDelaware16 min
Jun 6, 7:14 PM EDTTornado WarningINDDelaware, Henry, Randolph32 min

Nearby

Tornado Warnings in Indiana, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.